Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Side-effects of Prozac and/or Toprol?

Hello.
I'm a 19 year old girl who started taking Prozac approximately 3 weeks ago. I've had depression before and have treated it with Zoloft, though I was taken off it for a while and did okay.  Ever since I started the Prozac, I've been having strange health problems that I've never had before--EVER. For example, I landed in the hospital ER for SVT (superior ventricular tachychardia).  Now I have to take medications for that, as well as taking the Prozac, even though the Toprol I take for SVT may indirectly worsen the side-effects of depression.  I feel almost manic.  Disconnected to others, incredibly lonely, dizzy, exhausted--I feel like I'm losing my grip on reality. All this since I started the Prozac. The depression was mild when I started the medication. NOw it has progressed to a level where I lie in bed most of the day, barely able to move.  Nobody believes me when I say I think I'm losing it.
Could Prozac be causing any of these side-effects? I've read that it can cause a feeling of disconnectedness, which is the most troubling issue I am dealing with right now. It's as though I'm in a bubble and the rest of the world is outside and can't get it.
Please help me. I'm very scared.
Blessings--
Greta
4 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
You should be talking with your treating psychiatrist and seriously consider discontinuing prozac. It certainly does cause a feeling of disconnectedness, and that may have started a vicious cycle.
Avatar universal
Greta,
It is very possible that it is the toprol that can be messing you up. I went through 3 months of panic attacks, depression, etc, last year. I was bounced from one med to another, but all the while no one considered my blood pressure medicine which at the time was Toprol XL 50 mg. It finally took going to a cardiologist for someone to say a person who is battling depression shouldn't be on Toprol because it can lead to depression and anxiety (My normal MD gave me the Toprol, not the cardiologist, so he was sort of a second opinion). Once I was taken off of the Toprol, I finally started to settle down. Talk to a pharmacist and talk to your Doctor about it. It's worth a shot. There are several different meds they can put you on that will handle the heart problem.... Toprol isn't the only one.
Good Luck
Avatar universal
I just began taking Toprol for high blood pressure and Celexa for depression  (about 6 days ago)  Are the two drugs a safe combination?  I've lost appetite and feel tired all the time.  Do these side effects "go away" eventually?  

Avatar universal
I have been on verapamil 240mg twice a day,
for the past 2 years, prescribed by a former
doctor.

After a treadmill test with new doctor, he ADDED
1/2 50mg tablet to the verapamil regime...about
4 weeks ago.

In the last week, I am extremely tired, after regular
sleep, needing naps to make it through the day!

Although I asked the current doctor his opinion
of calcium channel blockers mixed with beta blockers
(and diuretic), he seemed to think it was ok...
Is anyone familiar with this? Should I see a cardiologist?

sny
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area